MAUDE Adverse Event Report: LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT VERIO IQ METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT VERIO IQ METER; GLUCOSE MONITORING SYS/KIT
Lot Number 4095675
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Codes Dyspnea (1816); Fatigue (1849)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6), a reporter for the patient contacted lifescan (lfs) usa, to report that hardware may have been missing from the patient¿s onetouch verioiq starter kits.The complaint was classified based on the customer care advocate (cca) documentation and additional information obtained when the reporter was contacted with follow-up questions.The reporter stated that the patient obtained two onetouch verioiq starter kits at 4pm on either (b)(6).She stated that the usb cable and ac adaptor may not have been included with the kits; she indicated that the kits were sealed and she was unsure if the hardware was lost, or had been missing from the kits.The patient manages her diabetes with insulin which she self-adjusts.The reporter denied that the patient had made any changes to her usual diabetes management routine after the start of the alleged issue.She reported that because the patient was unable to charge the meter and obtain a blood glucose result, she developed symptoms of ¿tiredness and respiration problems¿ which the reporter associated with a high blood glucose excursion.She reported that the patient was taken to hospital where she received treatment of lantus and humalog insulin and other unknown medications.At the time of troubleshooting, the cca noted that the closure seal on the packaging was intact prior to opening.The cca educated the reporter on the correct box contents but the reporter was unable to confirm whether product was missing or whether it had subsequently been lost.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly received hcp treatment/medical intervention for an acute high blood glucose excursion, after alleging that product may have been missing from the onetouch starter kits.

Brand Name
OT VERIO IQ METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key7001976
Report Number3008382007-2017-23110
Device Sequence Number16518120
Product Code NBW
UDI-Device Identifier00353885007719
UDI-Public(01)00353885007719
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K110637
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 10/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number4095675
Other Device ID Number1-1960Z86
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/28/2017
Device Age14 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2017
Initial Report FDA Received Date11/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;